Hiroshima Mathematical Journal

Classification of closed oriented 4-manifolds modulo connected sum with simply connected manifolds

Ichiji Kurazono and Takao Matumoto

Full-text: Open access

Article information

Hiroshima Math. J., Volume 28, Number 2 (1998), 207-212.

First available in Project Euclid: 21 March 2008

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 57N13: Topology of $E^4$ , $4$-manifolds [See also 14Jxx, 32Jxx]
Secondary: 55M30: Ljusternik-Schnirelman (Lyusternik-Shnirelʹman) category of a space 57M50: Geometric structures on low-dimensional manifolds


Kurazono, Ichiji; Matumoto, Takao. Classification of closed oriented 4-manifolds modulo connected sum with simply connected manifolds. Hiroshima Math. J. 28 (1998), no. 2, 207--212. doi:10.32917/hmj/1206126759. https://projecteuclid.org/euclid.hmj/1206126759

Export citation


  • [1] H. Cartan and S. Eilenberg, "Homological Algebra," Princeton Math. Ser. 19, Princeton Univ. Press, Princeton, 1956.
  • [2] P. E. Conner and E. E. Floyd, "Differentiable Periodic Maps," Erg. Math. Gr. 33 (2nd ed. Lecture Notes in Math. 738 (1979)), Springer-Verlag, Berlin, 1964.
  • [3] M. Freedman and F. Quinn, "Topology of 4-Manifolds," Princeton Math. Ser. 39, Princeton Univ. Press, Princeton, 1990.
  • [4] J. A. Hillman, Free products and 4-dimensional connected sums, Bull. London Math. Soc. 27 (1995), 387-391.
  • [5] R. Kirby and L. Siebenmann, "Foundational Essays on Topological Manifolds, Smoothings and Triangulations," Ann. of Math. Studies 88, Princeton Univ. Press, Princeton, 1977.
  • [6] M. Kreck, W. Luck and P. Teichner, Stable prime decompositions of 4-manifolds, "Prospects in Topology," edited by F. Quinn, Ann. of Math. Studies 138, Princeton Univ. Press, Princeton, 1995, pp. 251-269.
  • [7] E. Laitinen and T. Matumoto, A gap theorem for Lusternik-Schnirehnann n -category, Preprint (1996).
  • [8] T. Matumoto and A. Katanaga, On 4-dimensional closed manifolds with free fundamental groups, Hiroshima Math. J. 25 (1995), 367-370.
  • [9] R. Thorn, Quelques proprietes globales des varietes differentiates, Comment. Math. Helv. 28 (1954), 17-86.
  • [10] C. T. C. Wall, On simply-connected 4-manifolds, J. London Math. Soc. 39 (1964), 141- 149.